SurvivingInfidelity.com Forum Archives

Return to Forum List

AD issues....

You are not logged in. Login here or register.

Sam793 posted 10/20/2013 12:17 PM

Does anyone else on here have issues of forgetfulness while on ADs? I can't remember things from my A or have a different perspective on it while taking them. I also tend to forget every day things such as what I was doing, things that need to be done and so on. While off of them I tend to get angry quickly but remember things better?

Any help would be appreciated including brand advice.

LosferWords posted 10/20/2013 13:03 PM

No advice, but a bit of relatability... I noticed when I was on Prozac that often times I would walk into a room and forget what I was going there for. It seemed like it affected my short term memory more than anything else.

Card posted 10/20/2013 13:04 PM

That's what AD's do....


I've heard a few good things about the brand Pristiq recently.

Personally, I think they are all waaayyyy overprescribed. But big business in pharmaceuticals run ad campaigns that convince otherwise..... ugh, trying to stay off my soap box....

Bobbi_sue posted 10/20/2013 13:32 PM

Personally, I think they are all waaayyyy overprescribed. But big business in pharmaceuticals run ad campaigns that convince otherwise..... ugh, trying to stay off my soap box....
I'm on the same soapbox. Many people want to believe these are so helpful but don't really want to seriously weigh the "side effects" which I personally think, are often as bad or worse than the problems they are supposed to treat.

I really think people NEED to find natural ways to cope with the ups and downs in life rather than turning to drugs, whether legal or otherwise.

heartache101 posted 10/20/2013 19:01 PM

Ads saved me...
The PTSD caused my memory issues.
Off ADs still have memory issues

Jrazz posted 10/20/2013 19:06 PM

Lorazepam does that to me, but it's temporary.

It's a common side affect for benzodiazepines. They affect the way you process information so that your brain doesn't churn on things and allow panic to build. The problem is that short term memory counts on that looping to store data, so it doesn't stick as well as it should because of the drug. It also affects access to previous memories.

All of that is supposed to be temporary. Are you on permanent medication or are you working with your doctor for a wean-off program?

Sam793 posted 10/20/2013 19:33 PM

Thank you to those who answered my question. I'm not one to take medication unnecessarily. I even don't like taking pain killers when I have a headache but when my diagnosed depression affects others and has for a very long time I will use medication as a last resort. I feel so different on ADs. I feel like somebody now and not the downtrodden person I used to be. I hope those against ADs realize they do have their place and that some people actually need them.

KBeguile posted 10/20/2013 19:46 PM

Well, I believe that sometimes being on the wrong ADs and sometimes not being on ADs at all, when I am a Major Depressive, contributed to the effects on my brain during my As. Now that I am on Prozac, I see things VASTLY differently, but then again, I've also done an incredible amount of work on improving myself and getting away from my Narcissistic tendencies.

They DEFINITELY have an effect on the brain. After all, that's what you're taking them for, right?

LosferWords posted 10/20/2013 20:22 PM

I was a naysayer about antidepressants until my psychologist finally talked me into seeking help from a psychiatrist. I was diagnosed with severe major depression, and prescribed 20mg of Prozac. The meds did wonders for me. Prior to going on the AD's, I scored an 89 on the Burns Depression Checklist. A few weeks after starting them, I scored <10 on the same test. It was worth the side effects. Those meds literally saved my life.

I've also read that use of SSRI's are controversial when it comes to mild/moderate depression.

I agree that some sort of therapy needs to take place in conjunction with the antidepressants. The therapy I've gone through, and the tools I have gotten from this site and through self-help books have done wonders. I went off of them early this year. I was able to handle the death of one of my very closest friends in March without falling into lengthy total despair, like I would have in the past. The meds themselves helped me realize what I should feel like when I'm not depressed.


I have absolutely no medical training, so anything I say about these meds is purely from my own experience.

Anyway, that's enough from me on that subject. Thought I'd throw it in there, since I was a former naysayer who had to eat a lot of humble pie when I finally resorted to the use of medication to help manage my moods.

Good luck with your memory issues. Sometimes the side effects can taper off after being on the meds for awhile. Have you talked to your doc about this?

EasyDoesIt posted 10/20/2013 21:35 PM

Sometimes our brains put up walls so that we don't have access to things which are painful. Maybe it's the ADs, maybe it's self-preservation. Keep a log of how you feel while on them.

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.